MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C2060-A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, prior to use, the hospital staff noticed that a ruby coil was detached from its pusher assembly and the embolization coil fell out of the packaging.The damaged ruby coil was found prior to use, and therefore, it was not used in the procedure.The procedure then continued with a new ruby coil.While advancing the new ruby coil through the lantern, the ruby coil became stuck; therefore, the lantern and ruby coil were removed together and the ruby coil was removed from the lantern.The procedure was completed using another ruby coil and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked at approximately 31.0 cm, 98.0 cm and 118.0 cm from the proximal end.The embolization coil was intact with the pusher assembly and had offset coil winds at its proximal end.Conclusions: evaluation of the ruby coil revealed offset coil winds on the proximal end of the embolization coil.If the device is forcefully advanced against resistance, damage such as offset coil winds may occur.The lantern used in the procedure was not returned for evaluation; therefore, the root cause of the resistance could not be determined.During functional testing, the returned ruby coil was able to be advanced through its introducer sheath and a demonstration lantern with resistance due to the kinks on the pusher assembly.These pusher assembly kinks were likely incidental and could have occurred during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9850074
Report Number3005168196-2020-00385
Device Sequence Number765259
Product Code HCG
UDI-Device Identifier00814548013251
UDI-Public00814548013251
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C2060-A
Device Catalogue NumberRBY4C2060
Device Lot NumberF92781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer05/05/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Patient Weight65
Date Report Sent to FDA01/01/2005